View Complete Reference

Hürlimann, W (2003)

A generalized Benford law and its application

Advances and Applications in Statistics 3(3), pp. 217-228.

ISSN/ISBN: Not available at this time. DOI: Not available at this time.

Abstract: A simple one-parameter analytical extension of Benford’s law for first digits of numerical data is constructed. Based on the maximum likelihood method, the fitting capabilities of the new distribution is illustrated at some interesting and important integer sequences including the numeri ideoni, the Keith, Princeton, Lucky, Ulam and Bell numbers, as well as the sequence of primes. Benford’s law of the mixing of the considered data sets is rejected at the 5% significance level while the generalized Benford law is accepted with a 25% p-value. Confirming the statistical evidence, it is shown that the first digits of the Bell numbers satisfy Benford’s law.

@article{, title={A generalized Benford law and its application}, author={H{\"u}rlimann, Werner}, journal={Advances and Applications in Statistics}, volume={3}, number={3}, pages={217--228}, year={2003}, }

Reference Type: Journal Article

Subject Area(s): Statistics